Skip directly to search Skip directly to A to Z list Skip directly to page options Skip directly to site content

NIOSHTIC-2 Publications Search

Search Results

Estimation of multivariate shannon entropy using moments.

Authors
Mnatsakanov-RM; Li-S; Harner-EJ
Source
Austral & New Zealand J Statist 2011 Sep; 53(3):271-288
NIOSHTIC No.
20040446
Abstract
Three new entropy estimators of multivariate distributions are introduced. The two cases considered here concern when the distribution is supported by a unit sphere and by a unit cube. In the former case, the consistency and the upper bound of the absolute error for the proposed entropy estimator are established. In the latter one, under the assumption that only the moments of the underlying distribution are available, a non-traditional estimator of the entropy is suggested. We also study the practical performances of the constructed estimators through simulation studies and compare the estimators based on the moment-recovered approaches with their counterparts derived by using the histogram and kth nearest neighbour constructions. In addition, one worked example is briefly discussed.
Keywords
Statistical-analysis; Mathematical-models; Author Keywords: moment-recovered estimates; mean squared error; spherical data
Contact
Robert M. Mnatsakanov, Department of Statistics, P.O. Box 6330, West Virginia University, Morgantown, WV 26506
Publication Date
20110901
Document Type
Journal Article
Email Address
rmnatsak@stat.wvu.edu
Fiscal Year
2011
NTIS Accession No.
NTIS Price
Issue of Publication
3
ISSN
1369-1473
NIOSH Division
HELD
Priority Area
Services: Public Safety
Source Name
Australian & New Zealand Journal of Statistics
State
WV
TOP